Nebraska, 2007High Wind in Nebraska, February 16, 2007
February 16, 2007 · NWS CYS · 4 events in 4 counties and zones
A strong pressure gradient produced high winds across much of the western Nebraska panhandle during much of the morning and afternoon hours on February 16th. Gusts from 60 to 70 mph were recorded, with unofficial gusts as high as 74 mph recorded just southwest of Scottsbluff, Nebraska.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong pressure gradient produced high winds across much of the western Nebraska panhandle during much of the morning and afternoon hours on February 16th. Gusts from 60 to 70 mph were recorded, with unofficial gusts as high as 74 mph recorded just southwest of Scottsbluff, Nebraska.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 16, 4:25 AM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 16, 4:25 AM MST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
425 AM MST FRI FEB 16 2007
.SHORT TERM...TODAY THROUGH SATURDAY...UPDATED EARLY IN SHIFT TO
SPEED UP HIGH WIND WARNING FOR KEAN/KCYS...NO NEED TO WAIT FOR 12Z.
HIGH WIND WARNING FOR REMAINDER OF SE WY EAST OF I-25 WILL START AT
12Z AND WESTERN NEBRASKA PANHANDLE AT 16Z. STRONG WEST AND THEN
BECOMING NW WINDS WILL AFFECT ENTIRE CWA TODAY. GOOD MIXING HAS
KEPT OR BROUGHT TEMPS UP A LOT EARLY THIS MORNING...AND WILL ADJUST
AS HIGHS WILL BE REACHED BY 18Z IN MOST PLACES BEFORE STRONG COLD
FRONT SWEEPS THROUGH. MODELS IN GOOD AGREEMENT WITH SOME PRECIP
ACROSS NORTHERN CWA...BUT MOST IN SOUTH CENTRAL WY MOUNTAINS WHERE
WINTER STORM WARNING INTO THIS EVENING LOOKS GOOD. ADDED SOME LOW
POPS OVER NERN PART OF CWA TONIGHT PER WRAP AROUND...GFS IS MUCH
STRONGER ON THIS THAN WRF/NAM. RISING UPPER HEIGHTS ON SATURDAY
WILL MEAN DRY CONDITIONS/LESS WIND...TEMPS A BIT COOLER THAN TODAY.
.LONG TERM...SATURDAY NIGHT THROUGH THU. AN UPPER RIDGE APPROACHING
THE AREA SAT NIGHT WILL MOVE OVER THE REGION SUNDAY. FLOW ALOFT MON
WILL BE ZONAL ALTHOUGH A TILTED TROUGH AXIS WILL EXTEND FROM
NORTHEAST TO SOUTHWEST FROM MT TO NV. THE TROUGH AXIS WILL MOVE OVER
THE FORECAST AREA MON NIGHT. NORTHWESTERLY UPPER FLOW TUE WILL BACK
TO SOUTHWESTERLY WED AFTER A FLAT RIDGE MOVES QUICKLY OVER THE
REGION TUE NIGHT. FLOW ALOFT WILL BACK FURTHER THU IN RESPONSE TO A
DEEP TROUGH PUSHING ONSHORE OVER CA. SURFACE BASED LEESIDE TROUGHING
WILL DEVELOP SAT NIGHT AND CONTINUE SUN FOR A DRY AND WARMER DAY
SUN. POSITIVE VORTICITY ADVECTION AHEAD OF THE AFOREMENTIONED TROUGH
AXIS WILL COMBINE WITH MARGINAL MOISTURE TO PRODUCE A SMALL CHANCE
OF LIGHT SNOW IN THE HIGHEST MOUNTAINS MON. AN ASSOCIATED WEAK
SURFACE COLD FRONT WILL USHER IN COOLER TEMPERATURES FOR MON AND
TUE. WILL CONTINUE AN OUTSIDE CHANCE OF LIGHT SNOW IN THE HIGHEST
MOUNTAINS TUE. WEAK LOW LEVEL LEESIDE TROUGHING WED WILL BOOST TEMPS
SOMEWHAT ALTHOUGH SOME LIGHT OROGRAPHIC SNOW WILL BE POSSIBLE IN THE
HIGHEST MOUNTAINS. AT THIS POINT THU APPEARS TO BE QUITE SIMILAR TO
WED IN TERMS OF TEMPS AND CHANCE OF MOUNTAIN SNOW.
.AVIATION...STRONG WINDS THE MAIN STORY WITH MVFR CIGS AT KRWL FOR
A WHILE TODAY...WITH THESE ALSO SPREADING INTO KCDR/KDGW.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 8 PM FRIDAY FOR WYZ063.
HIGH WIND WARNING UNTIL 8 PM FRIDAY FOR WYZ059-WYZ060-WYZ061-
WYZ062-WYZ064-WYZ065-WYZ066-WYZ067-WYZ068-WYZ069-WYZ070.
NE...HIGH WIND WARNING FROM 9 AM FRIDAY TO 8 PM FRIDAY FOR NEZ001-
NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
J(LH,R)Hazardous weather outlook, Feb 16, 4:47 AM MST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
447 AM MST FRI FEB 16 2007
WYZ063-171200-
SNOWY RANGE-
447 AM MST FRI FEB 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING.
REFER TO NWS PRODUCT WWUS45 FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LIGHT SNOW IS POSSIBLE EACH DAY MONDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO PHONE IN SNOWFALL AMOUNTS.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ059>062-064>070-171200-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
447 AM MST FRI FEB 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING. REFER TO
NWS PRODUCT WWUS75 FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ001>003-019>021-054-055-171200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
447 AM MST FRI FEB 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT FROM 9 AM UNTIL 8 PM. REFER TO
NWS PRODUCT WWUS75 FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
High Wind, Box Butte
- When
- February 16, 6:22 AM MST
- Where
- Box Butte forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.220, -103.086 (the zone’s center; the record gives no point)
Gust of 60 mph reported at the Alliance airport.
High Wind, Scotts Bluff
- When
- February 16, 7:21 AM MST to 2:01 PM MST
- Where
- Scotts Bluff forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.851, -103.708 (the zone’s center; the record gives no point)
Gusts of 60 to 64 mph reported at the Scottsbluff airport from approximately 7:20 A.M. to 2:00 P.M.
High Wind, Cheyenne
- When
- February 16, 7:45 AM MST to 12:20 PM MST
- Where
- Cheyenne forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
Gust of 60 mph reported at the Sidney Municipal Airport, with an unofficial gust of 65 mph reported near Dalton, Nebraska.
High Wind, Dawes
- When
- February 16, 10:45 AM MST
- Where
- Dawes forecast zone
- Measured
- 63 kt (72 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 42.720, -103.135 (the zone’s center; the record gives no point)
Gust of 73 mph reported 5 miles SSE of Chadron State Park.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kansas, February 16, 200723 events
- Winter Weather in Iowa, February 16 to 17, 200721 events
- High Wind in Montana, February 16, 200776 kt wind · 13 events
- Extreme Cold in Pennsylvania, February 16, 200713 events
- Winter Weather in Illinois, February 16 to 17, 200713 events
- High Wind in South Dakota, February 16, 200761 kt wind · 11 events
- Winter Storm and High Wind in Colorado, February 16 to 17, 200788 kt wind · 10 events
- High Wind and High Surf in Hawaii, February 16 to 22, 200750 kt wind · 10 events
- Extreme Cold in Florida, February 16 to 17, 20079 events
- Astronomical Low Tide in New Jersey, February 16 to 17, 20076 events
- Astronomical Low Tide in New Jersey, February 16 to 17, 20074 events
- High Wind in Nebraska, February 16 to 17, 200751 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10419, 10420, 10421, 10418.